MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAX NOW COVID-19 AG CARD KIT 40T EUA; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAX NOW COVID-19 AG CARD KIT 40T EUA; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Catalog Number 195-000
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported false positive results with the binaxnow covid-19 ag card kit performed on (b)(6) 2025 on multiple patients.This report addresses patient ten (10) of ten (10).The customer reported a false positive result with the binaxnow covid-19 ag card kit performed on (b)(6) 2025.The patient returned two days later to test with another binaxnow covid-19 ag card test, which returned a negative result.Although requested, information regarding patient treatment and outcome was not provided.
 
Additional Manufacturer Narrative
The investigation remains in progress.A supplemental report will be provided after completion.
 
Additional Manufacturer Narrative
Corrections: a1 - patient identifier a3a - sex.Additional information: d4 - lot # d4 - expiration date d4 - primary udi number h6 - component code h10 - related report numbers: changed from na to blank.The investigation remains in progress.A supplemental report will be provided after completion.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 000910216y with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-000, lot: 000910216y, device part number 195-430wjr, lot: 910216.The lot met the required release specifications.A review of the complaints reported as false positive patient results (confirmed and unconfirmed, conflicting results) related to kit lot 000910216 showed that the complaint rate is (b)(4).Abbott diagnostics scarborough, inc.Was unable to determine the exact root cause of the reported issue.
 
Event or Problem Description

Brand Name
BINAX NOW COVID-19 AG CARD KIT 40T EUA
Common Device Name
CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key21668560
Report Number1221359-2025-00118
Device Sequence Number4643716
Product Code QKP
UDI-Device Identifier10811877011290
UDI-Public(01)10811877011290(17)260622(10)000910216Y
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EUA202537
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2026
Device Catalogue Number195-000
Device Lot Number000910216Y
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by Manufacturer03/17/2025
05/09/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date04/10/2025
05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale